# SDR CA020723004

- Difficulty date: June 30, 2002
- Submitted: August 7, 2002
- Operation: Air carrier
- Make and model: Boeing 717-200
- Engine: Rroyce BR700715A130
- System (JASC): 7300 · Engine Fuel and Control
- Part: Shaft
- Part number: BRH10113
- Condition: Damaged
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: W
- Precautionary procedure: D

## Discrepancy

(CAN) GATE RETURN DUE TO ENGINE AUTO-SHUTDOWN. CUSTOMER REPORTED FAULT CODES 732133&732128. DURING FAULT ISOLATION, IT NOTED THAT OVERSPEED SHUTOFF CABLE SAGGING. ROTATING FAN BY HAND DID CAUSE LP TURBINE TO ROTATE, HOWEVER, IT MADE  RATCHETY NOISE. REMOVAL OF TAIL CONE REVEALED THAT SHUTOFF CABLE WRAPPED AROUND LP TURBINE SHAFT BREAKAGE SENSING MECHANISM & THAT MECHANISM IN 35 DEG (FAILED) CONDITION. INVESTIGATION. AT RRC REVEALED THAT SHAFT, FUEL CUT OFF DRIVE SPLINES WERE MISASSEMBLED WITH TUBE REF FSO SPLINES. SPLINES WERE NOT ENGAGED & BOTH PART WERE TORQUED TOGETHER. AFTER FEW HRS OF RUNNING, SPLINES ENGAGED INTO THEIR LOCATION MAKING LP TURBINE ASSEMBLY LOOSE WHICH ACTIONED FUEL SHUTOFF MECH.
